Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Csaba

My acne fulminans(?)

Hello. I am a 16 years old male. Everything started when I was 15. I observed a nodule wich wasn't even strange. After a week or so an other one appeared. It wasn't even red or painfull. I tought it's better if I talk to my doctor. He said I have regular acne and he started to treat me with Roaccutane. My skin became worse and worse(on my face, chest, back). My doctor raised the ration and after three months my skin became frightening.

I changed doctor, and after a while my new doctor(a wiser then the old one) gave me a two-week steroid treatment. During the treatment, I had no cyst. I tought I healed, but after finishing the treatment everyting started. It wasn't that strange, becouse I had always only 2 or 3 active cysts. The doctor said I have acne fulminans and the only thing I can do is to wait, and after a while my illness will end.

After 5 months of waiting(becouse nothing happened) my doctor gave a four-week steroid treatment(medrol) but the same happened: during the treatment I had no acnes, but when the treatment finished, everything continued...

And after the 2nd steroid treatment I'm writing this message. I don't know what to do. I tryed almost everything: teas, diets etc.

I know steroid helps me but I can't always take them.

Thank you for reading my post and I'm waiting for your advices/opinions.

Sincerely,

Csaba

Share this post


Link to post
Share on other sites
Hello. I am a 16 years old male. Everything started when I was 15. I observed a nodule wich wasn't even strange. After a week or so an other one appeared. It wasn't even red or painfull. I tought it's better if I talk to my doctor. He said I have regular acne and he started to treat me with Roaccutane. My skin became worse and worse(on my face, chest, back). My doctor raised the ration and after three months my skin became frightening.

I changed doctor, and after a while my new doctor(a wiser then the old one) gave me a two-week steroid treatment. During the treatment, I had no cyst. I tought I healed, but after finishing the treatment everyting started. It wasn't that strange, becouse I had always only 2 or 3 active cysts. The doctor said I have acne fulminans and the only thing I can do is to wait, and after a while my illness will end.

After 5 months of waiting(becouse nothing happened) my doctor gave a four-week steroid treatment(medrol) but the same happened: during the treatment I had no acnes, but when the treatment finished, everything continued...

And after the 2nd steroid treatment I'm writing this message. I don't know what to do. I tryed almost everything: teas, diets etc.

I know steroid helps me but I can't always take them.

Thank you for reading my post and I'm waiting for your advices/opinions.

Sincerely,

Csaba

Why did you get off accutane? basically at your age, accutane is the only thing that might work to some extent.

Share this post


Link to post
Share on other sites

@un4tunate: Accutane made my acne worse. Before the treatment I had 1-2 nodule, but after 5-10 or more.

@murifirhea: a derm ofc.

Share this post


Link to post
Share on other sites

Not sure whether you have acne fulminans or not because from the way you say it you only seem to have a couple of cysts. It is also really rare to get acne fulminans. Acne fulminans is the worse form of acne that is, it strikes the entire body and is regarded as really severe with lots of cysts everywhere, not just a couple the strike can be quite sudden. It is thought to be immune related so whether you really have it or not, you need to do a white blood cell blood test or testosterone test.

If you really do have it, I'm sorry but there is no long term solution for this. The best is accutane or steriods like you have been taking but once you stop it will always recur till you are middle age where it will subside.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×